advertisement
Question
Posted by: Daffy | 2004/01/07

Effexor 150mg - it is making me feel wierd ????

I was diagnosed with clinical depression about 7 years ago. I have been on Cypramil, coming off it in about Feb 2003. I decided to go off all anti-depressants. My Psychiatrist recommended that i stay on medication and prescribed Effexor 75mg increasing it to 150mg in about November 2003.
In the last couple of weeks/months I have been feeling wierd. Shakey, nauseous, dizzy, sweating - this past week it has been even worse, dizzy to the point of nearly fainting, terrible nausea and extreme anxiety. For the anxiety i have now started taking Xanor. I still just feel wierd - my husband is getting the hell in with me, because I cannot explain exactly how I feel - just weird and strange. Is this the medication that is causing these feelings or could there be some other problem. I just want to feel normal again and not have this, sick, anxious feeling in the pit of my stomach.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear Daffy,
Of course, this is really a question you ought to be discussing with your psychiatrist. Generally, the wisest policy when one has a chronic / recurent Depression, is to stay on the medication that worked best in relieving the symptoms ( in this case, presumably Cipramil --- and fortunately there's a significantly cheaper equivalent gneric versio of the drug now available, called Cilift ). Personally, I would also have suggested that you remain on medicaton, though I would not have thought it best to switch to a new medication at that point.
Efexor can benefit one in the same way as Cipramil/Cilift but also works on a different set of chemicals, and this could possibly account for some of the new symptoms you're describing. Rather than continue on a drug which could be causing some flare-up in such anxiety symptoms and add Xanor to try to control the side-effects, I'd have thought you could be greatly better off going back to Cipramil / Cilift, or one of it's close relatives. But this is something which you would need to discuss with your psychiatrist, to plan a seisible and orderly change.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement